Alert archive / Minnesota / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 8, NWS Duluth, MN

June 17, 2003Lake County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 17, 2003, 7:04 PM CDT for Lake County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2003, 7:04 PM CDT (00:04 UTC)
Expired
Jun 17, 2003, 7:30 PM CDT
In force
26 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Lake County, MN

The radar

The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:30 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 17, 2:30 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
230 PM CDT TUE JUN 17 2003

SFC TROF MAKING ONLY SLOW PROGRESS ACRS NRN MN AND CONTS TO WEAKEN
AS ASSOC S/WV SCOOTS OFF TO THE NE. TROF SHUD BE OVR OR JUST E OF
DLH BY 00Z. AREA BTWN TROF AND SHRA ENTERING NWRN WI STILL UNSTABLE
AND NOW RECEIVING SOME SUNSHINE. LIMITING FACTORS ARE WK VERT WIND
SHEAR AND WK LOLVL FORCING OTHR THAN SFC HEATING. SOME STORMS
ALREADY REFIRING IN NWRN CWA ALG TROF. WILL HAVE TO WATCH CLOSELY
FOR ISOLD SVR REST OF AFTN/EVE. SEE SWODY1 FOR MORE DETAILS. WILL
ACCOUNT FOR THIS IN FIRST PD OF NEW ZFP. ACTIVITY SHUD DIMINISH
RAPIDLY THIS EVE AS TROF PASSES...COOLER/DRIER AIR MOVES INTO THE
RGN...AND WE LOSE SUNSHINE. ANOTHER UPR TROF SWINGS ACRS THE WRN GRT
LKS ON WED...BUT AMS QUITE DRY BY THEN WITH INCREASING SUBSIDENCE.
WILL KEEP DRY. MAY ADJUST 1ST PD POPS OR TIMING A BIT...OTHW CURRENT
GRIDS LOOK TO BE ON TRACK. NEXT MENTION OF PRECIP WILL BE THIS
WEEKEND AS MAJ W COAST TROF DEVELOPS AND NEW SERIES OF S/WVS
APPROACH FROM THE SW. TEMPS STILL IN LINE WITH MOS GUIDANCE AND CAA
PATTERN THAT SETS UP FOR NXT 48 HRS. LTL OR NO CHANGES PLANNED FOR
TEMP GRIDS.

.DLH...NONE.

ERF
Hazardous weather outlook, Jun 17, 7:21 AM CDT, 11 hours 43 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
721 AM CDT TUE JUN 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN TODAY...AND FROM EXTREME EASTERN
MINNESOTA INTO NORTHWEST WISCONSIN THIS EVENING. MOST OF
THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...PRODUCING LARGE
HAIL OR DAMAGING WIND.

THE THUNDERSTORMS SHOULD END IN FAR NORTHERN MINNESOTA TOWARD
INTERNATIONAL FALLS LATER THIS AFTERNOON...AND CONTINUE TO DECREASE
FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:06 PM CDTSpecial Marine WarningDLH39 min
Jun 17, 7:41 PM CDTSevere Thunderstorm WarningDLHPine64 min
Jun 17, 8:46 PM CDTSevere Thunderstorm WarningDLHPine44 min
Jun 17, 9:03 PM CDTSevere Thunderstorm WarningDLHBayfield57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.